Dunham Jackson

From Wikipedia, the free encyclopedia
Jump to: navigation, search
Dunham Jackson
Born (1888-07-24)24 July 1888
Died 6 November 1946(1946-11-06) (aged 58)
Nationality American
Fields mathematician
Notable awards Chauvenet Prize (1935)

Dunham Jackson (July 24, 1888 in Bridgewater, Massachusetts – November 6, 1946) was a mathematician who worked within approximation theory, notably with trigonometrical and orthogonal polynomials.[1] He is known for Jackson's inequality. He was awarded the Chauvenet Prize in 1935.[2] His book Fourier Series and Orthogonal Polynomials (dated 1941) was reprinted in 2004.

Publications[edit]

References[edit]

  1. ^ Hart, William L. (1948). "Dunham Jackson 1888-1946". Bull. Amer. Math. Soc. 54 (9): 847–860. doi:10.1090/s0002-9904-1948-09068-1. MR 1565085. 
  2. ^ MAA presidents: Dunham Jackson
  3. ^ Shohat, J. (1931). "Dunham Jackson on Approximation". Bull. Amer. Math. Soc. 37 (7): 501–505. doi:10.1090/s0002-9904-1931-05168-5. 
  4. ^ Moore, C. N. (21 August 1942). "THE FOURIER SERIES: Fourier Series and Orthogonal Polynomials by Dunham Jackson". Science (N.S.). 96 (2486): 183–184. doi:10.1126/science.96.2486.183. 

External links[edit]